MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 214601
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in japan that during pre surgery for an unspecified surgical procedure on an unknown date, it was observed that when the movement of the arthro grasper pen 35 up device was checked, it was confirmed that the catching part could not be completely closed.According to the reporter, it clearly did not close and when the surgeon touched it with his finger, it was uneven because it was not closed.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: ((b)(4).Investigation summary a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Visual inspection reveled that only a partial part of the device is shown in which the jaw appears not be fully closed.No further information was provided.The overall complaint was confirmed as the observed condition of the arthro grasper pen 35 up *ea would contribute to the complained device issue.Based on the investigation findings the possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; a portion of tissue may was grabbed with excessive force, therefore, the jaw mechanism failed, however, this cannot be conclusively determined.Therefore, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h2, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.J&j medtech orthopaedics then conducted visual inspection and functional test of the device received.Visual inspection reveled that the arthro grasper pen 35 up *ea was returned in good condition.To test its functionality the handle was closed and it was noted that the jaw did not align with the rest of the tip.Device was returned to the manufacturer for further evaluation.Manufacturer performed an investigation with the following results: cosmetic and visual appearance is in good condition.Device not functional the moveable and the permanent tip do not meet in a tangential requirement.Device meet all dimensional requirement, the matching of the jaws not performed as to requirements.Our investigation team, which consists of engineering, production, qc and qa personals performed the investigation and this is their findings: see ifu with necessary information provided for the use of this device.As to our engineering requirements, a gap of max 0.2 mm is allowed for these device and this is inspected during assembly and final inspection of the device before release to market.All the processes for the design and manufacture of this device were validated and approved.Our investigation team after reviewing the investigation information and after inspecting the returned device and investigation with the production and inspection team, concluded that this was a local one-time mistake.We have performed retraining to the assembly and the qc team on this issue meeting these engineering requirements.Root cause: work instruction not followed.A manufacturing record evaluation was performed for the finished device lot number: 22k02, and no non-conformances were identified.The overall complaint was confirmed as the observed condition of the arthro grasper pen 35 up each would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to manufacturing.As per ifu, visually inspect the instrument and check for damage and wear.Cutting edges should be free of nicks and have a continuous edge.Jaws and teeth should align properly.Moveable parts should have smooth movement without excessive play.Locking mechanisms should fasten securely and close easily.Long, thin instruments should be free of bending and distortion.This product issue was identified during the investigation by the supplier.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19459618
Report Number1221934-2024-01897
Device Sequence Number7907736
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214601
Device Lot Number22K02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/17/2024
06/24/2024
01/23/2025
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date06/19/2024
06/26/2024
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2022
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown